MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-040
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not available.
 
Event or Problem Description
It was reported that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, and excessive levels of chromium and cobalt in her blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and abnormal ion level involving an involving a lfit v40 cocr head was reported.The event of corrosion was confirmed through evaluation of the provided medical records.The event of abnormal ion level was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "on (b)(6) 11the patient underwent an uncomplicated tha.In 2018 the patient was evaluated and found to have a painful tha.A workup was initiated and per the revision surgeon's operative note she had significantly elevated serum metal ion levels.Intra-operatively a large cloudy effusion was encountered.Upon removal of the v-40 femoral head the surgeon remarked the there was a great deal of corrosion on the trunnion but he was able to "scrub it off" and leave the stem in place.The surgeon felt the cup was in a suboptimal vertical position.The cup was revised and a new liner placed.A sleeve and new head were implanted.As well.It is confirmed that a revision tha surgery for pain and elevated serum metal ions and trunnionois occurred.No direct evidence for elevated serum metal ions was presented but the surgeon noted they were elevated in his operative report the root cause of the tha trunnionosis cannot be determined from the documentation provided.Should additional information become available i would be happy to further this assessment." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions the subject device has been identified to be within scope of an nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of this nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
It was reported that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2018.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, and excessive levels of chromium and cobalt in her blood.Update as per medical review: ".The surgeon felt the cup was in a suboptimal vertical position.The cup was revised and a new liner placed.A sleeve and new head were implanted.As well.".

Brand Name
V40 COCR LFIT HEAD 40MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8833382
Report Number0002249697-2019-02692
Device Sequence Number2119202
Product Code JDI
UDI-Device Identifier07613327032703
UDI-Public07613327032703
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number6260-9-040
Device Lot NumberMJMNTD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale